MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-50E
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's right hip was revised as the acetabular component was pulling out of the patient's acetabulum due to the cement mantle not interdigitating with the patient's native bone.Surgeon reported that there are no allegations against any stryker devices, but that patient factors (reported as "sick and unhealthy") were the cause.A trident all poly constrained acetabular insert (cemented) and a 32 +7.5 c-taper lfit head were revised to an ras cup with an adm/mdm liner construct (revision head not reported).Update 06 dec 2018: trident shell catalog # 542-11-50e lot # lynmee was implanted on (b)(6) 2008 and explanted on (b)(6) 2018.The trident shell has been added to the product grid.
 
Additional Manufacturer Narrative
Correction as per update received tuesday january 22nd 2019; the trident shell in situ from april 2008 was revised june 29, 2018 (altr), not on 21 november 2018.At that time, an all-poly constrained liner was cemented into the patient¿s native acetabulum.Emdr generated and submitted for shell under june revision mfr report #0002249697-2019-00408, therefore the emdr for the trident shell on this pi is being cancelled.
 
Event or Problem Description
It was reported that patient's right hip was revised as the acetabular component was pulling out of the patient's acetabulum due to the cement mantle not interdigitating with the patient's native bone.Surgeon reported that there are no allegations against any stryker devices, but that patient factors (reported as "sick and unhealthy") were the cause.A trident all poly constrained acetabular insert (cemented) and a 32 +7.5 c-taper lfit head were revised to an ras cup with an adm/mdm liner construct (revision head not reported).Update 06 dec 2018: trident shell catalog # 542-11-50e lot#lynmee was implanted on (b)(6) 2008 and explanted on (b)(6) 2018.The trident shell has been added to the product grid.Correction as per update received tuesday january 22nd 2019; the trident shell in situ from april 2008 was revised june 29, 2018 (altr), not on 21 november 2018.At that time, an all-poly constrained liner was cemented into the patient¿s native acetabulum.

Brand Name
TRIDENT PSL HA CLUSTER 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8214674
Report Number0002249697-2019-00018
Device Sequence Number2745148
Product Code LPH
UDI-Device Identifier07613327037265
UDI-Public07613327037265
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2013
Device Catalogue Number542-11-50E
Device Lot NumberLYNMEE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight87